Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 96, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 4, 2001, 6:48 PM CDT for Chariton County, Missouri. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 4, 2001, 6:48 PM CDT (23:48 UTC)
- Expired
- May 4, 2001, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chariton County, MO
The radar
The Pleasant Hill radar (KEAX), 133 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:49 PM CDT | Hail 0.75 | Brunswick, MO | |
| May 4, 7:05 PM CDT | Hail 0.75 | Indian Grove, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 042349
SVRMCI
MOC041-050045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 PM CDT FRI MAY 4 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARITON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 745 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BRUNSWICK...OR ABOUT 24 MILES NORTH OF
MARSHALL...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KEYTESVILLE AT 700 PM CDT
PRAIRIE HILL AT 730 PM CDT
BYNUMVILLE AT 740 PM CDT
WIEN AT 745 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3970 9296 3964 9301 3960 9308 3956 9310
3948 9321 3943 9322 3942 9313 3937 9314
3933 9309 3935 9302 3938 9300 3956 9270
3970 9270
LVQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:51 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 4, 3:51 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 PM CDT FRI MAY 04 2001 WILL ISSUE FLOOD WATCH FOR ROUGHLY THE NORTHERN 2/3 OF CWA OF TONIGHT INTO TO 6/ 6/ 7 .E OMFO3 010504 DH1849/URIRG/DIN60/ 192/ 294/ 226 .E OMFO3 010504 DH1849/UPIRG/DIN60/ 11/ 14/ 21 .E OMFO3 010504 DH1849/XRIRG/DIN60/ 20/ 13/ 17 .E OMFO3 010504 DH1849/PCIRG/DIN60/44.11/44.11/44.11 .E OMFO3 010504 DH1849/MTIRG/DIN60/ 80/ 82/ 89 .E DANO3 010504 DH1700/PCIRG/DIN15/10.19/10.19/10.19/10.19/10.19/10.19 .E1 10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19 .E DANO3 010504 DH1700/TAIRG/DIN15/ 56/ 59/ 58/ 59/ 60/ 60/ 62/ 63/ 62 .E1 62/ 63/ 63/ 63/ 64/ 64/ 65
In the hours before
Special weather statement, May 4, 1:00 PM CDT, 5 hours 48 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI MAY 4 2001 ...MORE HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST: AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY EVENING...GENERALLY SOUTH OF A ST JOSEPH TO MACON LINE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING OF LOW LYING AREAS THROUGH TONIGHT...ESPECIALLY ACROSS WESTERN MISSOURI AND EASTERN KANSAS. DISCUSSION: A WEAK STATIONARY FRONT EXTENDING FROM LAWRENCE... THROUGH DOWNTOWN KANSAS CITY...TO NEAR COLUMBIA...WILL ACT AS A FOCUS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. AFTERNOON HEATING OF A VERY MOIST AIR MASS WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS WITH THE GREATEST CONCENTRATION IN THE VICINITY OF THE FRONT. DUE TO LIMITED INSTABILITY...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED. ANY OF THESE STORMS THAT DEVELOP COULD ALSO PRODUCE VERY HEAVY RAINFALL...THAT MAY CAUSE SOME LOCALIZED FLOODING. THUNDERSTORMS ARE ALSO FORECAST TO DEVELOP OVER THE HIGH PLAINS LATE THIS AFTERNOON AND THIS EVENING...AND MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI LATE TONIGHT...PRODUCING THE THREAT FOR MORE HEAVY RAINFALL. OUTLOOK: THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. SEVERE WEATHER IS POSSIBLE ON SUNDAY WITH PERIODS OF HEAVY RAINFALL POSSIBLE THE ENTIRE WEEKEND. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:14 PM CDT | Tornado Warning | EAX | Andrew | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.